Open Access
Translator Disclaimer
February 2008 Asymptotic inference in some heteroscedastic regression models with long memory design and errors
Hongwen Guo, Hira L. Koul
Ann. Statist. 36(1): 458-487 (February 2008). DOI: 10.1214/009053607000000686

Abstract

This paper discusses asymptotic distributions of various estimators of the underlying parameters in some regression models with long memory (LM) Gaussian design and nonparametric heteroscedastic LM moving average errors. In the simple linear regression model, the first-order asymptotic distribution of the least square estimator of the slope parameter is observed to be degenerate. However, in the second order, this estimator is n1/2-consistent and asymptotically normal for h+H<3/2; nonnormal otherwise, where h and H are LM parameters of design and error processes, respectively. The finite-dimensional asymptotic distributions of a class of kernel type estimators of the conditional variance function σ2(x) in a more general heteroscedastic regression model are found to be normal whenever H<(1+h)/2, and non-normal otherwise. In addition, in this general model, log(n)-consistency of the local Whittle estimator of H based on pseudo residuals and consistency of a cross validation type estimator of σ2(x) are established. All of these findings are then used to propose a lack-of-fit test of a parametric regression model, with an application to some currency exchange rate data which exhibit LM.

Citation

Download Citation

Hongwen Guo. Hira L. Koul. "Asymptotic inference in some heteroscedastic regression models with long memory design and errors." Ann. Statist. 36 (1) 458 - 487, February 2008. https://doi.org/10.1214/009053607000000686

Information

Published: February 2008
First available in Project Euclid: 1 February 2008

zbMATH: 1132.62066
MathSciNet: MR2387980
Digital Object Identifier: 10.1214/009053607000000686

Subjects:
Primary: 62M09
Secondary: 62M10 , 62M99

Keywords: Local Whittle estimator , model diagnostics , Moving average errors , OLS

Rights: Copyright © 2008 Institute of Mathematical Statistics

JOURNAL ARTICLE
30 PAGES


SHARE
Vol.36 • No. 1 • February 2008
Back to Top